MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL KNIFE KD-650

AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL KNIFE KD-650
Model Number KD-650Q
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bowel Perforation (2668)
Date of Event 07/30/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Olympus reviewed the following literature titled "diagnostic and therapeutic strategies for colorectal tumor with positive muscle-retracting sign." literature summary endoscopic submucosal dissection (esd) for colorectal tumors with positive muscle-retracting (mr) sign often results in incomplete resection or discontinuation owing to the difficulty of submucosal dissection.The present study aimed to evaluate the usefulness of endoscopic ultrasonography (eus) in diagnosing the mr sign and performing esd using the pocket-creation method (pcm).Thirty-six cases of colorectal tumors with positive mr sign during esd between january 2015 and december 2021 were retrospectively reviewed.Cases were divided into two groups: 1) the conventional method (cm) group, comprising 29 cases, and 2) the pcm group with seven cases, in which preoperative eus and esd using pcm were performed.Treatment outcomes were compared between the groups.The diagnostic yield of eus for the mr sign was evaluated among large sessile tumors >20 mm in which preoperative eus was performed.Type of adverse events/number of patients: intraoperative perforation requiring clips to close - 10 patients.Delayed perforation ¿ 1 patient.Discontinued esd leading to emergency surgery ¿ 8 patients.This literature article requires 5 reports.The related patient identifiers are as follows: (b)(6).This medical device report is for patient identifier (b)(6).There is no report of any olympus device malfunction in any procedure described in this study.
 
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if additional information is received.The literature is attached for additional information.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse events cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.In addition, the malfunction of the device has not been reported, and from clinical/medical evaluation and risk assessment, it is possible that the reported event is an accident, or a complication associated with a procedure using the subject device.Therefore, the root cause cannot be determined.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ELECTROSURGICAL KNIFE KD-650
Common Device Name
SINGLE USE ELECTROSURGICAL KNIFE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17748366
Report Number9614641-2023-01320
Device Sequence Number17451804
Product Code KNS
UDI-Device Identifier04953170265778
UDI-Public04953170265778
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K092309
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberKD-650Q
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2023
Supplement Date Received by Manufacturer09/27/2023
Initial Report FDA Received Date09/14/2023
Supplement Report FDA Received Date10/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PCF-H290TI.; PCF-Q260AZI.
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient SexUnknown